Alert archive / New York / Gale Watches in 2017

Gale Watch 6, NWS Buffalo, NY

October 28, 2017

NWS Buffalo, NY issued this gale watch at Oct 28, 2017, 4:07 AM EDT. It took effect at Oct 30, 2017, 1:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2017, 4:07 AM EDT (08:07 UTC)
In effect from
Oct 30, 2017, 1:00 AM EDT
Expired
Oct 29, 2017, 4:30 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted.

607 
WHUS71 KBUF 280807
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT SAT OCT 28 2017

LOZ045-281615-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
407 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE 
  SUNDAY NIGHT THROUGH MONDAY NIGHT.

* WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-281615-
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
407 AM EDT SAT OCT 28 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...WEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-281615-
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
407 AM EDT SAT OCT 28 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...WEST TO 45 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK/CHURCH
4 follow-up statements
741 
WHUS71 KBUF 281438
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1038 AM EDT SAT OCT 28 2017

LOZ045-282245-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1038 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE 
  SUNDAY NIGHT THROUGH MONDAY NIGHT.

* WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT 
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-282245-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1038 AM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-282245-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1038 AM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
908 
WHUS71 KBUF 282100
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EDT SAT OCT 28 2017

LOZ045-290500-
/O.CAN.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...NORTHWEST TO 40 KNOTS.

* WAVES...13 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-290500-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-290500-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
699 
WHUS71 KBUF 290211
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1011 PM EDT SAT OCT 28 2017

LOZ042-062-291015-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1011 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043>045-063>065-291015-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1011 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
617 
WHUS71 KBUF 290830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
430 AM EDT SUN OCT 29 2017

LOZ042-062-291630-
/O.UPG.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
/O.NEW.KBUF.GL.W.0012.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
430 AM EDT SUN OCT 29 2017

...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ043>045-063>065-291630-
/O.UPG.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
/O.NEW.KBUF.GL.W.0012.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
430 AM EDT SUN OCT 29 2017

...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST TO 45 KNOTS.

* WAVES...13 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HITCHCOCK/CHURCH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 28, 1:09 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 28, 1:09 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
109 AM EDT Sat Oct 28 2017

.SYNOPSIS...
A ridge of high pressure along the east coast will provide dry
conditions through tonight. A cold front will then slowly cross the
area Saturday and Saturday night and produce periods of rain. Low
pressure moving northward along the east coast will bring a soaking
rain to areas east of the Genesee Valley Sunday, with mainly dry
weather farther west. Much cooler and unsettled weather is then
expected early next week with some lake effect rain east of the
lakes.

&&

.NEAR TERM /THROUGH TODAY/...
IR satellite imagery showing the leading edge of the more dense
overcast ahead of the cold front from eastern Lake Erie to the
Niagara River, while the bulk of our region remains clear. The
clouds will make only slow progress through the rest of the night,
only entering the far western end of the state through daybreak.
A southerly breeze will hold temperatures up tonight, with lower 50s
on the lake plains of Western NY, and low to mid 40s in the coolest
Southern Tier valleys and Lewis County.

The cold front will continue to move very slowly eastward during the
day Saturday. Model consensus is in good agreement handling this
front, providing high confidence in measurable precipitation with it.
Timing is a bit tricky due to the very slow motion of the front, but
should start mid to late morning in Buffalo and late afternoon in
Rochester with dry conditions lasting through sunset at Watertown.
Rain will be light to moderate with the front with no risk of any
hydrological issues through Saturday. Rainfall amounts through
Saturday will generally average between a tenth and a quarter inch
west of Rochester with up to a half inch across the Western Southern
Tier.

Temperatures will vary largely depending on the west to east
progression of the front. Highs west of Rochester will be in the 50s,
with 60s to the east of Rochester where some morning sunshine and
modest downsloping in the SSW flow will help warm things a bit.
Also, the front is strong enough that temperatures will fall
during the afternoon hours across far western New York, with
rainy and cool conditions.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
There are two fairly important hydro scenarios coming up.  The first
potential impact will be Saturday night through Sunday night with
the threat for heavy rain and potential flooding east of Lake
Ontario.  Then on Monday and and Monday Night, there may be a
significant lake effect (rain) response ENE of Lake Erie and Lake
Ontario.

First the synoptic rain event... For Saturday Night, expect a
frontal boundary to continue slowly moving east through the Genesee
Valley and then into the Finger Lakes and Eastern Lake Ontario
region.  Up through Saturday eve, precip amounts shouldn't be too
significant, with all areas receiving a ~0.1-0.5" rain.

Potential problems will begin later Sat eve into Sun AM as a coupled
jet forms - the dominant jet moving up the Atlantic coast, and
another jet from Southern Ontario into Quebec.  This will allow a
surge of moisture from the Atlantic to feed into the stalling (and
increasingly frontogenetic) boundary and efficiently rise through the
atmosphere. The result will likely be locally heavy rain along
boundary, with amounts through Sunday exceeding an inch, possibly
1.5 inches east of Lake Ontario.

But there will be more to come as tropical moisture begins
to feed into the still stalled boundary Sunday Night as impressive
cyclogenesis results in a deepening surface low moving from the Mid
Atlantic north through the Hudson valley and bottoming out below
980mb by the time it reaches the Canadian border. There are still a
variety of solutions though, with the heaviest precipitation falling
somewhere between the Eastern Lake Ontario region and the Hudson
Valley. Adding up amounts through the weekend - some areas may see
in excess of 4 inches.  This would cause flooding problems if these
amounts are realized, but due to lingering discrepancies between the
models and the extended time period, per agreement with other
eastern NWS offices will hold off on a flood watch for now.

Once this slug of moisture moves east, focus turns toward the lakes.
Expect some lake effect (rain) development on a full WSW fetch by
Monday afternoon.  This will result in localized heavy rain -
probably more significant than the recent event last Wed as it may
end up being fairly persistent and locked in place.  Temperature
forecasts aloft continue to look a few degrees too high for a
changeover to snow. Models have been consistent with 850mb temps
averaging between -2 to -4C, maybe -5C if you are liberal in
rounding, throughout the event (lasting past Monday) while the real
colder airmass near 500mb remains over the Northern Great Lakes
region.  While some higher terrain may see their first flakes, right
now a full scale changeover to snow looks unlikely (ex from diabatic
effects cooling the lower atmospheric column).

There is one more concern...winds.  As the surface low moves into
Canada, WSW winds will become gusty to windy over the lakes and
adjacent lake plains on Monday.  Higher res models are just barely
picking this out right now, so it will take a few more runs before
details and possible advisory scenarios can be honed in. Another
related concern...gale force winds will be possible on Lake Ontario
which could result in more coastal erosion and minor flooding along
the Lake Ontario shoreline.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Longwave troughing in place to start the period will maintain a
cyclonic flow of air across the lower Great Lakes Tuesday into
Wednesday. This cyclonic flow coupled with a cold pool aloft
with 850 mb temperatures near -5C will lead to persistent lake
effect rain showers east and northeast of both lakes into at
least Wednesday morning. Wet snowflakes cannot be ruled out
across the higher terrain at times.

Lake effect precipitation will diminish through the day Wednesday as
flows backs to southerly ahead of the next low pressure system
developing into the Northern Plains. This low pressure will push a
warm front through the region and bring scattered rain showers
Wednesday night and Thursday. Better chances for showers look to be
along and ahead of an approaching cold front Thursday night and
Friday. Despite the chances for rain, the southerly flow in
wake of the warm frontal passage and ahead of the approaching
cold front will push temperatures Thursday and Friday to above
normal levels with most highs Thursday in the mid to upper 50s,
with even warmer numbers by Friday with highs in the upper 50s
to perhaps as warm as the mid 60s.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will continue through Saturday morning as a cold
front slowly approaches from the west. A 40-45 knot low level jet
will continue to produce low level wind shear through Saturday
morning before moving away from the region.

The cold front will cross the area slowly from west to east Saturday
and Saturday night. Rain will overspread Western NY during the late
morning and midday hours, reaching the Genesee Valley by mid to late
afternoon, and areas east of Lake Ontario around mid evening.
CIGS/VSBY may hold VFR for the first few hours of rain, but after
that saturated low levels along and behind the cold front will force
IFR CIGS to become widespread, with MVFR to IFR VSBY in rain and BR.

Outlook...

Sunday...IFR from the Genesee Valley eastward in soaking rain,
MVFR with a few showers across far Western NY.
Monday...VFR, with MVFR northeast of the lakes in lake effect
rain showers. Windy.
Tuesday...VFR, with MVFR/IFR east of the lakes in lake effect
rain showers.
Wednesday...VFR/MVFR. A chance of showers.

&&

.MARINE...
Southeast winds will increase tonight across Lakes Erie and Ontario,
but the wind direction will keep the greater wave action in Canadian
waters. The only exception is eastern Lake Ontario near the Thousand
Islands region where waves will build just enough to require small
craft headlines. Winds will diminish from west to east Saturday as a
slow moving cold front crosses the region.

Strong low pressure will then move northward, just inland from the
eastern seaboard Sunday and Monday. Northwest winds will increase on
Lakes Erie and Ontario as this low passes by. This will produce at
least high end Small Craft Advisory conditions, with some potential
for gales on Lake Ontario depending on the eventual track and
intensity of the low.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LOZ045.

&&

SYNOPSIS...APFFEL/HITCHCOCK/THOMAS
NEAR TERM...APFFEL/HITCHCOCK/THOMAS
SHORT TERM...CHURCH/ZAFF
LONG TERM...TMA
AVIATION...HITCHCOCK
MARINE...APFFEL/HITCHCOCK
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 23 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
502 AM EDT Fri Oct 27 2017

NYZ004>007-280915-
Wayne-Northern Cayuga-Oswego-Jefferson-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of heavy rainfall resulting in flooding are possible
Saturday night through Monday, with the potential for storm total
rainfall amounts of 2 to 4 inches across the northern Finger Lakes
and eastern Lake Ontario region.

Lakeshore flooding and coastal erosion are possible late Sunday
night through Monday as strong northwest to west winds increase water
levels and wave action along the southern and eastern Lake Ontario
shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-014-280915-
Lewis-Ontario-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of heavy rainfall resulting in flooding are possible
Saturday night through Monday, with the potential for storm total
rainfall amounts of 2 to 4 inches across the northern Finger Lakes
and eastern Lake Ontario region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-280915-
Niagara-Orleans-Monroe-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lakeshore flooding and coastal erosion are possible late Sunday
night through Monday as strong northwest winds increase water levels
and wave action along the southern Lake Ontario shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-280915-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds and significant waves are possible on Lake Ontario
late Sunday night and Monday as a strong low pressure system is
forecast to track near the near the Hudson Valley or western New
England.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-SLZ022-024-280915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of Lake Erie and
Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010>013-019>021-085-280915-
Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Church

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:50 AM EDTLakeshore Flood WatchBUFCayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more25 hr
Oct 28, 3:54 AM EDTHigh Wind WatchBUFCayuga, Jefferson, Lewis, Monroe, Oswego, Wayne25 hr
Oct 28, 4:02 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more48 hr

Nearby

Gale Watches in New York, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.